Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 332, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2005, 1:31 PM CDT for Noble County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2005, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 12, 2005, 2:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 89 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:44 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 12, 11:44 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT SUN JUN 12 2005
.DISCUSSION...LOTS GOING ON THIS MORNING. FIRST..ONGOING MCS OVER
NE TX PANHANDLE ACROSS NW OK HAS DUMPED ANOTHER 1-2 INCHES OF
RAIN..WHICH HAS BROUGHT SOME MESONET 72 HR TOTALS TO NEAR 8 INCHES
IN PARTS OF WOODS/WOODWARD COUNTIES. FLASH FLOOD THREAT WILL
CONTINUE THRU TONIGHT THIS AREA AS ANOTHER ROUND OF HEAVY RAIN
ABOUT TO MOVE IN FROM TEXAS..AND ADDITIONAL STORMS SEEM LIKELY
TONIGHT ON COOL SIDE OF REINFORCED OUTFLOW BOUNDARY. HAVE ALREADY
EXPANDED FLASH FLOOD WATCH THRU TONITE FOR NRN THIRD OF OK..AND
MAY NEED TO BE EXTENDED FARTHER SOUTH LATER THIS EVENING.
AFOREMENTIONED OUTFLOW BOUNDARY ACROSS NW OK IS QUITE COLD AND
ALSO APPEARS TO BE QUITE DEEP. THUS..EXPECT THIS BOUNDARY TO
CONTINUE TO LEAK SWD TODAY..EFFECTIVELY SHUTTING OFF ANYTHING BUT
A MARGINAL HAIL SVR THREAT TO ITS NORTH..ALONG WITH COPUIOS
AMOUNTS OF RAIN. WE BELIEVE THIS BOUNDARY TO BE TOO SHARP AND COLD
TO PROVIDE ANY OPPORTUNITY FOR A SIG TORNADO THREAT ALONG IT..EVEN
IF DISCRETE SUPERCELLS CAN INTERACT WITH IT.
OF MUCH GREATER CONCERN IS THE AREA FARTHER SOUTH..ON WESTERN
PERIPHERY OF AREA AFFECTED BY MORNING ELEVATED CONVECTION OVER SW
OK/WRN NTEXAS. OVERLAY OF ABQ/EPZ MORNING SOUNDINGS ON TOP OF
MAF/AMA SOUNDINGS STRONGLY SUGGESTS THAT COOLER TEMPS ALOFT/STEEP
LAPSE RATES WILL GRADUALLY OVERSPREAD A BOUNDARY LAYER AIRMASS
WITH 16 G/KG MIXING RATIOS LATER TODAY AS LARGE SCALE TROF CONTS
TO DEVELOP IN A NEGATIVE TILT FASHION. SFC OBS OF W/NW WINDS
GUSTING UP TO 30 KTS AND COOL TEMPS ACROSS ALL OF NEW MEXICO ALSO
SUPPORT THIS. NAM MODEL INSISTS THAT CAPE WILL BE ON THE ORDER OF 2-3K
J/KG..BUT PREVIOUSLY MENTIONED OBS SUGGEST CAPE WILL BE MUCH GREATER
THAN THIS..MORE ON THE ORDER OF APPROACHING 5000 IN SOME PLACES.
DEEP LAYER SHEAR ON THE ORDER OF 35-45 KNOTS SHUD BE IN A SWEET
SPOT FOR SUPERCELLS. IN ADDITION..LOW LEVEL SHEAR VECTORS FROM 20-
30 KTS AND RELATIVELY LOW LCL/LFC HEIGHTS THIS EVENING SHUD LEAD
TO A SIGNIFICANT TORNADO THREAT. THE TWO PRIMARY CAVEATS ARE 1)
WILL STORMS REMAIN DISCRETE OR RAPIDLY MORPH INTO A LARGE CLUSTER
AND 2) HOW FAR NORTHEAST WILL THE HIGH-END THREAT EXIST AS
INITIATION IS LIKELY TO BE TO THE W/SW OF OUN CWA. BELIEVE HIGH-
END TORNADO/HAIL/WIND THREAT IS HIGHEST SW OF ROUGHLY A
MANGUM/HOBART/WICHITA FALLS/ ARCHER CITY LINE..AND WE WILL HIT
THIS AREA HARDEST IN NOON HWO.. WITH AFOREMENTIONED CAVEATS IN
MIND.
UPDATED MORNING FORECAST THAT WAS ISSUED A LITTLE WHILE AGO ALSO
CONTAINED UPDATED GRIDS/FORECAST FOR DAYS 3-7 TIME PERIOD. MAIN
CHANGES WERE TO TO ADD POPS FOR WED-FRI TIME PERIOD FOR PERIOD OF
DEVELOPING NW FLOW ALOFT ON BACK SIDE OF DEPARTING TROF..WHICH WUD
BE CLIMATOLOGICALLY FAVORED FOR OVERNIGHT/MORNING MCS PROPAGATION
INTO THE SRN PLAINS.
MILLER
&&
.PREV DISCUSSION... (ISSUED 828 AM CDT SUN JUN 12 2005)
DISCUSSION...
QUICK UPDATE TO RE-UP FLASH FLOOD WATCH THRU 12Z MON MORNING FOR
ALL AREAS NORTH OF A ROUGHLY CHEYENNE TO PERRY LINE WHERE HEAVIEST
RAINS HAVE ALREADY FALLEN AND MORE IS ONE THE WAY/ALREADY OCCURRING.
IN SHORT TERM... HARPER/WOODS/WOODWARD/ELLIS COUNTIES UNDER THE
GUN AS MCS CONTS TO AFFECT THESE COUNTIES WITH TRAINING FOR MUCH
OF THIS MORNING. THE WAY THE RADAR LOOP LOOKS TO BE SETTING
UP..CUD SEE AN ADDITIONAL 2-4 INCHES JUST THIS MORNING SOME
AREAS..WHICH WILL LIKELY PUSH THINGS IN A FEW AREAS INTO HIGH-END
STATUS AS SOME LOCALES HAVE ALREADY RECEIVED NEARLY 7 INCHES SINCE
FRIDAY. ADDITIONAL COMPLEX/S/ OF STORMS EXPECTED AGAIN THIS
EVENING/OVERNIGHT.
MILLER
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 89 68 93 67 / 40 80 20 30
HOBART OK 89 68 96 66 / 60 80 20 30
WICHITA FALLS TX 92 68 97 70 / 60 80 20 30
GAGE OK 84 63 90 61 / 90 80 10 20
PONCA CITY OK 87 68 91 65 / 40 80 20 20
DURANT OK 92 69 92 73 / 30 80 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
OKZ015.
TX...NONE.
&&In the hours before
Local storm report, Jun 12, 9:21 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 AM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST 2 SW GAGE 36.30N 99.78W
06/12/2005 61 MPH ELLIS OK OFFICIAL NWS OBS
MEASURED BY KGAG ASOS.
1246 AM TSTM WND GST 2 SW GAGE 36.30N 99.78W
06/12/2005 69 MPH ELLIS OK OFFICIAL NWS OBS
MEASURED BY KGAG ASOS.
0110 AM TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
06/12/2005 60 MPH WOODWARD OK MESONET
MEASURED BY OKLAHOMA MESONET.
0155 AM TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
06/12/2005 60 MPH ROGER MILLS OK MESONET
MEASURED BY OKLAHOMA MESONET.
0230 AM TSTM WND DMG 8 N LEEDEY 35.99N 99.35W
06/12/2005 DEWEY OK PUBLIC
3 INCH DIAMETER TREE LIMBS DOWN.
0250 AM TSTM WND DMG 3 N MC CLURE 35.69N 99.32W
06/12/2005 CUSTER OK PUBLIC
3 INCH DIAMETER TREE LIMBS DOWN.
&&
JLPSpecial weather statement, Jun 12, 9:42 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 942 AM CDT SUN JUN 12 2005 TXZ083-085-121500- HARDEMAN TX-WILBARGER TX- 942 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CHILLICOTHE AT 942 AM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN EASTERN HARDEMAN AND NORTHWESTERN WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Jun 12, 10:10 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1010 AM CDT SUN JUN 12 2005 TXZ085-121530- WILBARGER TX- 1010 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF LOCKETT AT 1010 AM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WILBARGER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 11:48 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT SUN JUN 12 2005 OKZ009-121700- ELLIS OK- 1148 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CATESBY AT 1148 AM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 12, 1:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 104 PM CDT SUN JUN 12 2005 OKZ007-008-012-013-121830- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 104 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED ACROSS NORTH CENTRAL OKLAHOMA AT 105 AM. ONE STRONG THUNDERSTORM WAS LOCATED OVER ENID... AND ANOTHER JUST NORTH OF BILLINGS. THE STORMS WERE MOVING NORTH-NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Jun 12, 1:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 104 PM CDT SUN JUN 12 2005 OKZ007-008-012-013-121830- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 104 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED ACROSS NORTH CENTRAL OKLAHOMA AT 105 PM. ONE STRONG THUNDERSTORM WAS LOCATED OVER ENID... AND ANOTHER JUST NORTH OF BILLINGS. THE STORMS WERE MOVING NORTH-NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 12, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Jun 12, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Jun 12, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| Jun 12, 8:15 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Jun 12, 2:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 4 hr |
| Jun 12, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Jun 12, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Jun 12, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 44 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 62 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 48 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.